Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2021, 2:22 PM EDT for Shelby County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 2:22 PM EDT (18:22 UTC)
- Expired
- Aug 7, 2021, 2:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.00 in
- Wind
- 50
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
239
WWUS81 KILN 071822
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Sat Aug 7 2021
OHZ034-035-043-071845-
Auglaize OH-Shelby OH-Mercer OH-
222 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY,
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was reported near St. Marys,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie,
Botkins, New Knoxville, Hardin, Chickasaw, Kettlersville, Montezuma,
Egypt, Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 99 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8409 4023 8430 4033 8444 4036 8444
4036 8447 4047 8462 4061 8448
TIME...MOT...LOC 1822Z 306DEG 13KT 4050 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
chWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:14 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 2:14 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 214 PM EDT Sat Aug 7 2021 .SYNOPSIS... Warmer and more humid conditions will ramp up over the next several days, with spotty showers and storms will evolve through early next week. The greatest storm chances will be today and again midweek of the upcoming week. Warm overnight low temperatures will make for persistently muggy conditions. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Well-formed MCV still visible on regional satellite over NE Indiana, with overall progression to the ESE, but resultant boundaries and eventual marginal 1-1.5k of ML CAPE should be enough to yield scattered convection through the afternoon into evening for areas along/north of I-70. Generally not expecting too much trouble from the storms, as they will be working into Ohio and eastern Indiana in the less impressive DCAPE region below 900 J/Kg, but wouldn't be surprised if a storm or two could produce gusts in the 40-45kt range. While more isolated storms should make it further south into southern Ohio/SE Indiana, this area more stable so storms are expected to be weaker/more short lived. Overall daytime highs in the mid/upper 80s is on track. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Remaining spotty convection may outlast the daytime period late this evening as a weakly-convergent LL axis sets up from northern IN southeast into west-central OH/east-central IN through the nighttime period. This could keep a low-end SHRA/TSRA chance going through the night, but anticipate this should be very isolated in nature. Lows tonight range from the mid to upper 60s with a decrease in cloudiness. Sunday should be slightly warmer and drier locally with best afternoon storm chances focusing north/northeast of the immediate area. Have slight chance PoPs north of I-70 during the afternoon, but suppose this could be overdone as a midlevel ridge axis traverses the OH Vly on Sunday, liking capping our environment and suppressing anything more than a very isolated SHRA/TSRA north of I-70 during peak diurnal heating. Highs will near 90 degrees on Sunday just about everywhere with heat indices in the lower 90s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Hot and humid conditions will persist Sunday night through at least Thursday due to persistent warm, moist flow out of southern USA. Highs are expected to remain near 90 with lows near 70. Occasional chances for showers and storms will accompany the subtropical heat and humidity. The first chance for showers and storms occurs on Monday into Monday night as a shortwave upper level trough moves through the Ohio Valley and Great Lakes region. Rain chances may then ramp up once again Tuesday afternoon with diurnal heating and destabilization. A stronger signal for widespread convection arrives Wednesday and Thursday as a broad upper level trough noses southward into the Ohio Valley. Additionally, a surface cold front may also sag southward into the area on Thursday into Friday potentially aiding in enhanced forcing for precipitation. Rain chances diminish a bit on Saturday thanks to the possibility of the aforementioned cold front sinking south of the area. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Slightly diminished complex from lingering MCV continues to push ESE through the region currently north of KDAY, with additional development along boundaries out ahead of the complex. Have introduced VCTS for KDAY/KCMH/KLCK through about 00z, with some lingering TS after this time, but expected to be sparse enough to not warrant VCTS. Overall VFR conditions expected, though MVFR possible where thunderstorms may be prevailing. VFR CU will diminish after 00z, and while scattered showers could linger, expectation is isolated enough to not carry VCSH. MVFR visibility expected at KLUK in the 09-12z timeframe. OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms are possible especially Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...KC LONG TERM...Campbell AVIATION...JDR
Hazardous weather outlook, Aug 7, 4:30 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 430 AM EDT Sat Aug 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 430 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:12 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
212 PM EDT Sat Aug 7 2021
OHZ026-035-044-071845-
Auglaize OH-Logan OH-Hardin OH-
212 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LOGAN,
NORTHEASTERN AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES THROUGH 245 PM
EDT...
At 211 PM EDT, a strong thunderstorm was reported over Cridersville,
moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Russells Point, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Roundhead, Huntsville,
Uniopolis, Fryburg, Jumbo, St. Johns, Walton, New Hampshire, State
Route 195 at State Route 235 and Lewistown.
This includes I-75 in Ohio between mile markers 108 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4064 8366 4038 8378 4045 8400 4048 8401
4048 8409 4054 8426 4066 8421 4066 8411
4064 8411 4064 8391 4065 8388 4067 8388
TIME...MOT...LOC 1811Z 288DEG 18KT 4062 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
chSpecial weather statement, Aug 7, 2:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Sat Aug 7 2021
OHZ034-035-043-071845-
Auglaize OH-Shelby OH-Mercer OH-
222 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY,
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was reported near St. Marys,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie,
Botkins, New Knoxville, Hardin, Chickasaw, Kettlersville, Montezuma,
Egypt, Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 99 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8409 4023 8430 4033 8444 4036 8444
4036 8447 4047 8462 4061 8448
TIME...MOT...LOC 1822Z 306DEG 13KT 4050 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
chThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:12 PM EDT | Special Weather Statement | ILN | Auglaize | 33 min |
| Aug 7, 3:18 PM EDT | Special Weather Statement | ILN | Delaware | 27 min |
| Aug 7, 3:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| Aug 7, 4:30 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Aug 7, 4:41 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Aug 7, 4:45 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Aug 7, 4:47 PM EDT | Areal Flood Advisory | ILN | Union | 3 hr |
| Aug 7, 5:02 PM EDT | Special Weather Statement | ILN | Darke | 28 min |
| Aug 7, 5:04 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Aug 7, 5:11 PM EDT | Special Weather Statement | ILN | Franklin | 34 min |
| Aug 7, 5:43 PM EDT | Special Weather Statement | ILN | Greene | 32 min |
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Aug 7, 6:09 PM EDT | Areal Flood Advisory | ILN | Montgomery | 3 hr |
| Aug 7, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 55 min |
| Aug 7, 6:48 PM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Aug 7, 7:14 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Aug 7, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 41 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.